A representative of the World Health Organization (WHO) in Kyrgyzstan, Kubanychbek Monolbaev, told reporters what could have caused serious adverse reaction to vaccination against diphtheria and tetanus.
«Probably the nature of this adverse reaction to vaccination is purely psychogenic. That is, a child could be frightened, and therefore the body reacted so. This vaccine is safe and does not entail serious consequences. Probably, vegetative features of a person to be vaccinated also play a role. In any case, all this will be studied,» Kubanychbek Monolbaev said.
At least 73 students were vaccinated, but the state of health worsened only in 12 children.
Seven children were hospitalized. Six schoolchildren have been discharged and only one girl remain in the hospital. She was transferred from intensive care unit to a ward. Doctors assess her condition as satisfactory.
Kubanychbek Monolbaev noted that a series of similar cases occurred in Kazakhstan during a mass measles vaccination. Such an incident occurred in Kyrgyzstan for the first time.
The country receives the vaccine through UNICEF. The Kyrgyz Republic received the vaccine, which caused such adverse reaction in fifth-graders of Batken, in the amount of 400,000 doses. At least 85,302 people have been vaccinated.